MAUDE Adverse Event Report: STRYKER SPINE-FRANCE AVS AL SPACER 8 X 22 X 28 X 4 DEG.; INTERVERTEBRAL BODY FUSION DEVICE.

STRYKER SPINE-FRANCE AVS AL SPACER 8 X 22 X 28 X 4 DEG.; INTERVERTEBRAL BODY FUSION DEVICE.
Catalog Number 48326084
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/04/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while surgeon was impacting the graft it fractured at the point where the inserter holds the graft.The loose pieces were removed.The surgeon attempted to remove the posterior part of the graft but was unable to.Due to the tight fit of the graft it was decided to leave the posterior portion.
 
Additional Manufacturer Narrative
Method: risk assesment.Result: the reported event of spacer main body fracture intra-op was confirmed via email correspondence with the stryker sales rep.The product was not returned.Conclusion: the probable root cause of this event is impaction force applied to the graft during the insertion.
 
Event or Problem Description

Brand Name
AVS AL SPACER 8 X 22 X 28 X 4 DEG.
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5613103
Report Number0009617544-2016-00168
Device Sequence Number2478
Product Code MAX
UDI-Device Identifier07613252160212
UDI-Public(01)07613252160212
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093864
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48326084
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2016
Supplement Report FDA Received Date08/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight46